Jump to content
Sign in to follow this  
violet21

Does Paxil Make You Tired?

Recommended Posts

because that's the main reason i went to the doctor, because i was already extremely fatigued... (along with a feeling of emptiness and emotional tension around people)

i don't want to be more tired than before. i've just started the medication. it may be the wrong med for me?

Share this post


Link to post
Share on other sites

I feel like I do sleep more since I have been taking it (12.5mg). Maybe you are tired because you are anxious? I have been taking it for a little over a year now, and the first week or so I really could not sleep much actually. The medicine is a little uncomfortable at first, but I truly think it helps me now. You might be uncomfortable because you are uncomfortable (if that makes sense)? It made me a lot more focused which I think scared me at first. It actually makes me kind of uncomfortable in relaxed situations because I am so focused, but stressful situations I handle a lot better. So the pros definitely outweigh the cons.

Share this post


Link to post
Share on other sites

Hello, Violet!

This is a common side effect of Paxil. You will want to give it several days (up to several weeks, really) for it to reach it's effect on you. By then you will know how you body will react to it. If, after giving it time, you still feel tired, talk to your doctor. You may need to change the dose or the time of day you take it. But always discuss this with your doctor first.

I hope it all goes well for you in time. Keep posting to let us know how you are doing with the Paxil!

Share this post


Link to post
Share on other sites

Hey everyone :)

This is my second day on Paxil. I have basically slept throught both days with occasional vomiting due to severe nausea. I feel so so tired. I've been on Citalopram before so I know it takes time for my body to get used to ADs but this is a different experience with the Paxil. I was anything but tired on Citalopram!! Just taking each day as it comes!!

Share this post


Link to post
Share on other sites

I did some research on the internet and found a lot of people were taking it at night. I'm seeing my doctor tomorrow as I'm being closely monitored at the moment so I will see what she says. I am wide awake at moment unfortunately, it's night here in london, so I guess maybe taking at night could be a good idea. Thank you for your help and your reply :)

Share this post


Link to post
Share on other sites

I had to go off paxil because it made me sleep all the time. I felt drowsy and sluggish, and one day I slept in all day and missed a shift of work, I had actually crawled into the bathroom in my sleep (I guess to get away from the sunlight and noise from the windows? I have no idea, I don't recall crawling into the bathroom, I just awoke in my tub.) Even when I wasn't asleep my arms felt like bean-bags filled with lead marbles, too heavy to lift. I just wanted to crawl into a corner and sleep, my job performance suffered and I wound up going on medical leave.

Basically, paxil made everything about my depression WORSE.

This probably isn't the standard reaction by any means, I'm just relating what happened to me.

Share this post


Link to post
Share on other sites

I've been on Paxil for 2 weeks now and the tiredness in the day has reduced thankfully. I just sleep a hell of a lot better at night which isn't a bad thing!!

Share this post


Link to post
Share on other sites

I felt EXTREMELY tired when I was taking it for a few months. After talking to my doctor, I switched to taking it in the evenings. Seems to work much better for me that way.

Share this post


Link to post
Share on other sites

I've been reading the discussion about Paxil. I was started on 20mg and worked my way up to 40mg. I took it at nite before I went to bed. I was unable to sleep because the Paxil raised my anxiety something terrible. So now I take 30mg along with 300mg of gabapentin in the mornings. Some mornings I get really sleepy, but I think that's more from the gabapentin and the fact that it's really easy for me to sometimes just sit at the dining room table and do nothing. I've gained over 30 lbs and I know a lot of it is from inactivity not the meds, plus I do go on eating binges as well. My self-esteem is pretty much zero and I know in order for me to lose the weight I have to do it for myself, so I'm trying to convince myself of that. I will wait 'till after the holidays, but I have told myself no more buying 'fat' clothes. I don't get out very much anyway so clothes aren't a big deal to me. Well, obviously I got way off track here - sorry!!! Sometimes,I type like I talk - non stop! Yes, I have chronic anxiety too!!!

Share this post


Link to post
Share on other sites

I have been on Paxil for approximately nine months. It has helped with my depression and GAD - not gone, but it has helped. I also take Ativan for the anxiety.

It took me a couple of months to get over the drowsiness and I take my Paxil in the morning.

I can't imagine that the depression and anxiety will ever go away completely.

Share this post


Link to post
Share on other sites

I have been on Paxil for over 2.5yrs.I now take 60mgs., daily.I take it in the morning & I haven't experienced any side effects & it doesn't make me tired at all.I have tried so many different medications thru the years that I count myself among the lucky ones that found something that finally works for me.

rose

Share this post


Link to post
Share on other sites

I have been on Paxil on and off since I was 15/16 (I am 27 now) and i usually end up back on it because nothing else will work as well as the Paxil. To name a few, I had been on Prozac, (fluoxtine), Citalopram, Effexor (venlafaxine). And several others that I can't remember. I always go back to the seroxat bacause it seems to put the all time lows that come with depression to a stop. Or rather it brings it to a livable level.

I should keep a diary really, about my sleep patterns etc to see whether it is the medication or the depression or a mixture. But I can literally, if there is no alarm clock, sleep all day, wake briefly at night to go for the toilet, eat something and then go back to bed. I know when I was at work that during the day I would feel absolutely exhausted, and when I got home (if I hadn't forced myself to the gym) gone straight to bed and slept the night through.

Strangely enough there would be nights when I couldn't sleep, my mind awake. Always drifting back to sleep around 6am when I should be getting up.

I think that depression, depending on the month and level of sunlight and whether the weather is cold, makes us sleep more. And that the seroxat probably during these times does not help as much as when it is sunny. I know that if it is cold outside, dark and raining then the need to sleep will be over whelming. It doesn't help that my room is quite dark, limited sunlight. And that even when it is sunny, if I do not get up, I can lay in bed all day, sleeping. But that if I do get up, eat and have a coffee etc, that I might just be able to stay awake, and gradually make myself do something productive. Although this always seems to take it out of me.

I know that taking caffeine tablets as well sometimes helps, sometimes doesn't. For all the years that I have been taking medication, it does seem a hit and miss thing on a daily basis, even though the medication is taken regularly at night.

As other posts have mentioned (again this is just a noted effect and not suggested for anyone else to try) when I forget to take a tablet or two, the days after I do seem to "perk up" but that once I have skipped a dose the withdrawal effects start to kick in and I take another tablet so that I don't get the vertigo, nausea and brain zaps which in themselves are highly demotivating.

I don't know if any of the above is helpful? It would be interesting to hear comments?

To summerise, I think that the seroxat does play a role in day time sleepiness. But that, given the bouts of severe depression which inevitably lead to me sleeping all day...it is hard to distinguish between when it is the depression to when it is the tablets.

Share this post


Link to post
Share on other sites

Even taking it at night, I was always tired and whenever I became very depressed would sleep quite a bit. While this is a typical symptom of depression, I never really had that symptom before Paxil so I attribute it to that. Before Paxil, I never took naps, even as a kid - but after, I was taking upwards of 2 naps before going to bed on time.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...